Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2004, 4:17 AM CDT for LeFlore County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 4:17 AM CDT (09:17 UTC)
- Expired
- Apr 10, 2004, 5:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WUUS54 KTSA 100917 SVRTUL OKC079-101000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 416 AM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 500 AM CDT * AT 416 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF FANSHAWE...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HEAVENER... FANSHAWE...HOWE AND WISTER. HAIL TO THE SIZE OF PENNIES CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3498 9503 3480 9504 3474 9432 3499 9430 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:55 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 10, 3:55 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 355 AM CDT SAT APR 10 2004 INITIAL SHORTWAVE HAS CLEARED THE AREA BUT SECONDARY WAVE IS RESULTING IN AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY EARLY THIS MORNING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS WITH THE MOST WIDESPREAD RAIN TODAY BEING ACROSS THE NORTHERN PART OF THE FORECAST AREA. WILL LIMIT THE MENTION OF THUNDER TO THE MORNING WITH PRECIPITATION BECOMING MORE STRATIFORM IN NATURE THIS AFTERNOON. TEMPERATURES WILL REMAIN NEARLY STEADY OR EVEN FALL A BIT TODAY SO MAXIMUMS WILL BE NEAR THE CURRENT READINGS. RAIN WILL END FAIRLY QUICKLY THIS EVENING AND SOME PARTIAL CLEARING MAY OCCUR IN NORTHEAST OKLAHOMA LATE TONIGHT ALLOWING TEMPERATURES TO FALL INTO THE 30S. CLEARING WILL BE SHORTLIVED HOWEVER AS CLOUDS INCREASE AGAIN SUNDAY WITH THE APPROACH OF THE MAIN UPPER LEVEL SYSTEM. RAIN MAY ONCE AGAIN SPREAD UP INTO THE SOUTHERN PART OF THE FORECAST AREA SUNDAY AFTERNOON AND SUNDAY NIGHT SO ADDED POPS IN THOSE AREAS. SHOULD BE ENOUGH CLOUD COVER EVERYWHERE TO PREVENT A FREEZE SUNDAY NIGHT. GFS AND CANADIAN MODEL ARE FURTHER WEST IN CLOSING OFF A STRONG UPPER LOW TUESDAY. WILL KEEP THE FORECAST DRY FOR NOW BUT IF THE UPPER SYSTEM CLOSES OFF ANY FURTHER WEST...THE POSSIBILITY WILL EXIST FOR A LITTLE LIGHT RAIN OR SNOW IN NORTHWEST ARKANSAS EARLY TUESDAY. MONDAY NIGHT WILL PROBABLY SEE THE BEST CHANCE OF A FREEZE DEPENDING ON CLOUD COVER. LOWERED MAXIMUMS TUESDAY WITH THE INCREASING POTENTIAL FOR A MORE WESTWARD LOCATION OF THE UPPER LOW. THIS MAY ALSO RESULT IN ANOTHER CHILLY NIGHT TUESDAY NIGHT WITH THE COLDER VALLEYS OF NORTHWEST ARKANSAS AGAIN APPROACHING FREEZING. A RAPID WARMUP IS STILL ON TAP FOR WEDNESDAY THROUGH FRIDAY AND ONCE AGAIN UPPED TEMPERATURES LATE IN THE WEEK. ECMWF AND GFS LOW LEVEL THERMAL FIELDS BOTH SUPPORT MAXIMUMS NEARING 80 THURSDAY WITH EVEN WARMER READINGS POSSIBLE FRIDAY. WILL NOT GET TOO CARRIED AWAY JUST YET BUT IT IS THE TIME OF YEAR WHEN WE BEGIN TO SEE 80S QUITE REGULARLY SO IT MAY WELL END UP SEVERAL DEGREES WARMER THAN THIS FORECAST...PARTICULARLY ON FRIDAY. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS BUT WENT A BIT COOLER TODAY. PRELIM NUMBERS: TUL 51 38 57 37 / 100 40 10 10 FSM 57 46 58 41 / 90 40 20 20 MLC 56 42 58 40 / 80 30 20 30 BVO 49 34 56 34 / 100 30 10 10 FYV 51 41 55 34 / 100 50 10 10 BYV 51 40 55 34 / 100 50 10 10 MKO 54 40 57 39 / 100 50 20 20 MIO 50 34 55 36 / 100 40 10 10 F10 54 40 58 39 / 90 40 20 20 HHW 59 46 58 42 / 70 20 30 40 FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
Hazardous weather outlook, Apr 9, 8:12 PM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 812 PM CDT FRI APR 9 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-100600- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 812 PM CDT FRI APR 9 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHEAST OKLAHOMA... THE FRONT ACROSS SOUTHEAST OKLAHOMA HAS BEGUN TO PUSH SOUTH AS A COLD FRONT. THE ATMOSPHERE REMAINS SOMEWHAT UNSTABLE AHEAD OF THE FRONT...SO THE POTNETIAL REMAINS FOR A STRONG / LOCALLY SEVERE STORM FOR A FEW MORE HOURS. AS THE AIRMASS CONTINUES TO COOL AND BECOME MORE STABLE IN SOUTHEAST OKLAHOMA...THE SEVERE THREAT WILL END AROUND MIDNIGHT. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN THE WATCH AREAS SHOULD REMAIN ACTIVE AND PASS STORMS REPORTS TO THE NATIONAL WEATHER SERVICE. SEE SHORT TERM FORECASTS /OKCNOWTUL/ AND MESOSCALE FORECAST DISCUSSIONS /OKCAFDTUL/ FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA/SEVERE CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 10, 12:34 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT SAT APR 10 2004
OKZ053-100600-
CHOCTAW OK-
1234 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 1234 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ORD...MOVING EAST AT 35 MPH. THIS STORM WILL CONTINUE TO TRACK NEAR
THE RED RIVER IN CHOCTAW COUNTY THROUGH 100 AM. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ORD...FROGVILLE...GRANT AND
HUSKEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 10, 1:05 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 105 AM CDT SAT APR 10 2004 OKZ049-053-073-075-076-100615- CHOCTAW OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK- 105 AM CDT SAT APR 10 2004 SEVERE THUNDERSTORM WATCH NUMBER 60 HAS EXPIRED.
Special weather statement, Apr 10, 4:04 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT SAT APR 10 2004
OKZ075-076-101000-
LATIMER OK-LE FLORE OK-
404 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
LE FLORE AND LATIMER
AT 404 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF BENGAL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
| Apr 9, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 56 min |
| Apr 10, 7:33 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 57 min |
| Apr 10, 8:09 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.